Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 18, 2009, 8:21 PM EDT for Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2009, 8:21 PM EDT (00:21 UTC)
- Expired
- May 18, 2009, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 190021
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 PM EDT MON MAY 18 2009
FLZ074-173-190115-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
821 PM EDT MON MAY 18 2009
...THUNDERSTORMS MOVING ACROSS EAST CENTRAL MIAMI-DADE COUNTY...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI INTERNATIONAL
A/P TO KEY BISCAYNE...MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH.
THESE STORMS WILL AFFECT...
MIAMI INTERNATIONAL A/P...
VIRGINIA GARDENS...
LITTLE HAVANA...
MIAMI SPRINGS...
ALLAPATTAH...
MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE
OF STORMS WHICH COULD PRODUCE FUNNEL CLOUDS AT ANYTIME.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2571 8015 2572 8018 2573 8016 2574 8017
2573 8022 2578 8032 2591 8029 2591 8014
2585 8017 2576 8018 2578 8014 2586 8015
2587 8013 2590 8013 2590 8011 2580 8011
TIME...MOT...LOC 0020Z 205DEG 4KT 2579 8029 2570 8012
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 2:30 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 18, 2:30 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT MON MAY 18 2009 .DISCUSSION... CURRENTLY...STRONG LATE-SEASON MID/UPPER TROUGH CONTINUES TO DIG S ACROSS THE ERN GULF OF MEXICO AND IS ABOUT TO CLOSE OFF JUST W OF THE SW FL COAST. A WEAKENING SFC COLD FRONT OR TROUGH IS LOCATED N OF LAKE OKEECHOBEE AND IS SAGGING SE...BUT EXACT LOCATION IS TOUGH TO DETERMINE DUE TO WIDESPREAD CONVECTION. A SECOND MID LEVEL LOW...WITH PSBL WEAK SFC REFLECTION IS LOCATED BETWEEN CENTRAL CUBA AND THE BAHAMAS AND MOVING NORTHWARD. LOCALLY...THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE INTERIOR THIS AFTERNOON WITH A SLOW NORTHWARD MOVEMENT...AND OTHER THUNDERSTORMS ARE LINED UP IN THE GULF OFFSHORE COLLIER COUNTY MOVING EAST. MODEL GUIDANCE CONTINUES TO STRUGGLE WITH THE EVOLUTION OF THIS COMPLEX WEATHER PATTERN THE NEXT SEVERAL DAYS...BEGINNING TONIGHT. THE BIGGEST QUESTION SEEMS TO BE WHERE EXACTLY A MID/UPPER LOW WILL CLOSE/CUT OFF ACROSS THE REGION...AND WHAT IF ANY INTERACTION THERE WILL BE WITH THE SYSTEM COMING NORTH FROM CUBA. THE 06Z/12Z GFS/00Z ECMWF/00Z NAM ALL CLOSED THE MID LEVEL SYSTEM OFF FROM THE DIGGING GULF TROUGH OVER THE FL WEST COAST OR ERN GULF...WITH A WEAK SFC LOW REFLECTION DEVELOPING BENEATH TO FORM A STACKED SYSTEM. THE 12Z NAM HOWEVER HAS CHANGED ITS MIND AND MADE THE ERN MID-LEVEL SYSTEM DOMINANT AS IT COMES NORTH OUT OF CUBA AND INTERACTS WITH THE DIGGING GULF TROUGH...TAKING A STRONGER SFC LOW INTO ECENTRAL FL AS OPPOSED TO ACROSS SOUTH FL OR OFF THE WEST COAST. THE 12Z GFS CONTINUES ITS DIFFICULTY RESOLVING THIS PATTERN WITH 2 WEAK SFC LOWS...AND THE ONE DEVELOPING OVER THE SE BAHAMAS AND MOVING NW TOWARDS ECENTRAL FL BEING THE DOMINANT ONE...THOUGH THIS COULD BE POSSIBLE IF THE ERN LOW N OF EASTERN CUBA HOLDS TOGETHER AS MID- LEVEL LOW CUTS OFF NEAR SOUTH FL. SEEMS LIKE THE KIND OF SITUATION WHERE WE DONT KNOW EXACT DETAILS UNTIL THE SCENARIO PLAYS OUT. INITIALLY FOR TONIGHT...AS THE ERN GULF TROUGH DIGS MODELS DO AGREE THAT WEAKENING SFC BOUNDARY/TROUGH WILL SAG SE TO SOMEWHERE ACROSS SOUTH FL...PERHAPS AS FAR AS THE SERN METRO AREAS AS AT LEAST WEAK/BROAD SFC LOW PRESSURE FORMS NEAR THE FL STRAITS. EXCELLENT UPPER DIVERGENCE AHEAD OF THIS...AS WELL AS LOW LEVEL MOISTURE SURGE AND INCREASING SFC CONVERGENCE DUE TO INCREASING ONSHORE FLOW SHOULD LEAD TO A SETUP FOR HEAVY RAINFALL SOMEWHERE ACROSS THE CWA. LOCATION OF THE HEAVIEST RAINFALL IS STILL SOMEWHAT UNCERTAIN AT THIS POINT AS IT DEPENDS JUST EXACTLY WHERE THE STALLED BOUNDARY SETS UP AND FOCUSES THE STRONGEST CONVERGENCE AND POSSIBLE TRAINING OF ANY CONVECTION...THOUGH THE SOUTHEAST COAST WOULD BE A FAVORED PLACE FOR THIS TO OCCUR DUE TO COASTAL CONVERGENCE. A LOT THROUGH TOMORROW ALSO DEPENDS ON WHERE THE MID LEVEL LOW CUTS OFF. OVERALL...WILL NOT MAKE MANY CHANGES TO THE GOING FCST AS POPS ARE ALREADY HIGH. GIVEN THE INCREASING SFC CONVERGENCE...GOOD UPPER DIVERGENCE...WARM CLOUD DEPTH OF 4KM FROM LATE TONIGHT THROUGH TOMORROW AND PWATS APPROACHING 2 INCHES BENEFICIAL AND HEAVY RAINFALL IS A GOOD BET...ESPECIALLY ALONG THE WEAKENING BOUNDARY AND SOUTHEASTERN COAST. BY MID/LATE WEEK...THE LARGE CUTOFF SYSTEM WILL TAKE ITS TIME MOVING AWAY...BUT MOST GUIDANCE AGREES ON A SLOW WESTWARD DRIFT THIS PERIOD. THIS WOULD LEAVE SOUTH FL IN A RATHER HUMID AND TROPICAL AIRMASS WITH DEEP-LAYERED SERLY FLOW...MAKING AT LEAST SCATTERED DAILY CONVECTION A GOOD BET. && .MARINE... MARINE FCST HINGES ON EXACTLY WHAT/WHERE SFC LOW DEVELOPS...AND IF THERE IS 1 LOW OR 2 LOWS AS INDICATED BY SOME OF THE GUIDANCE. GENERALLY...THOUGH...ERLY WINDS WILL INCREASE TONIGHT THROUGH TOMORROW AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. THE NAM IS THE ONLY MODEL RIGHT NOW THAT SUGGESTS WINDS TO SMALL CRAFT ADVISORY STRENGTH ACROSS OUR WATERS...AND GIVEN ITS WILDLY DIFFERENT 12Z SOLUTION I AM HESITANT TO FOLLOW ITS WIND FCST. WILL USE A BLEND OF MODELS AND KEEP WINDS JUST BELOW SCA CRITERIA FOR THE TIME BEING UNTIL A BETTER HANDLE IS HAD ON THE SITUATION. && .FIRE WEATHER... NO CONCERNS THIS PERIOD WITH ABUNDANT MOISTURE AND RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 81 72 81 / 80 80 60 50 FORT LAUDERDALE 73 80 73 81 / 80 80 50 50 MIAMI 73 82 73 82 / 80 80 50 50 NAPLES 71 82 71 83 / 80 70 50 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WX...STRASSBERG AVIATION...GR
Hazardous weather outlook, May 18, 4:41 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 441 AM EDT MON MAY 18 2009 FLZ063-066>075-168-172>174-190200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 441 AM EDT MON MAY 18 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...TURNING WET AND STORMY THIS AFTERNOON THROUGH TUESDAY... ...FREQUENT LIGHTNING, LOCALLY HEAVY RAINFALL, STRONG WIND GUSTS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS NEAR 15 MPH ACROSS THE ATLANTIC WATERS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. SWIMMING IS NOT RECOMMENDED. THUNDERSTORMS: A MID TO UPPER LEVEL LOW WILL MOVE INTO THE EASTERN GULF OF MEXICO THROUGH TONIGHT...WHILE DEEP TROPICAL MOISTURE SURGES INTO THE AREA FROM THE SOUTHEAST. ALSO...A WEAKENING COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD TO THE LAKE OKEECHOBEE REGION THIS EVENING, AND POSSIBLY A LITTLE FURTHER SOUTH TONIGHT. MEANWHILE, WEAK LOW PRESSURE MAY MOVE INTO THE FLORIDA STRAITS OVERNIGHT...APPROACHING THE AREA BY TUESDAY MORNING. THIS COMPLEX WEATHER PATTERN WILL LEAD TO INCREASING CHANCES FOR RAIN AND THUNDERSTORMS ACROSS THE AREA...WITH A FEW STRONG STORMS EXPECTED. THERE IS EVEN A SLIGHT CHANCE OF A FEW SEVERE THUNDERSTORMS OVER WESTERN INTERIOR AND GULF COASTAL LOCALES THIS AFTERNOON AND EVENING. WIND: THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS OF 50 TO 60 MPH FROM THE GREATER NAPLES AREA TO THE LAKE OKEECHOBEE REGION THIS AFTERNOON AND EVENING. ELSEWHERE...THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. HAIL: SMALL HAIL TO AROUND DIME SIZE IS POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON. TORNADOES: THERE IS A VERY LOW RISK OF A TORNADO THIS AFTERNOON AND TONIGHT. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS THE LOCAL WATERS THROUGH TONIGHT. FLOODING: BENEFICIAL RAINFALL IS EXPECTED TODAY AND TONIGHT...WITH WIDESPREAD 1 TO 2 INCHES OF RAIN EXPECTED. LOCALIZED AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. EVEN THOUGH IT HAS BEEN DRY OVER THE PAST SEVERAL MONTHS...STREET FLOODING WILL BE POSSIBLE IN URBAN AREAS DUE TO THE POSSIBILITY OF VERY HEAVY RAINFALL FALLING OVER A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL CONTINUE TO BE WET AND STORMY ON TUESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. INCREASING WINDS TUESDAY WILL LEAD TO DETERIORATING MARINE CONDITIONS. WEATHER AND MARINE CONDITIONS WILL SLOWLY IMPROVE BY LATE IN THE WEEK. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES THROUGH AT LEAST THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 3 INCHES OR HIGHER, WIND GUSTS OF 40 MPH OR GREATER AND ANY HAIL OR FUNNEL CLOUDS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, May 18, 4:08 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT MON MAY 18 2009
FLZ067-182045-
INLAND PALM BEACH COUNTY FL-
408 PM EDT MON MAY 18 2009
...STRONG THUNDERSTORM MOVING ACROSS FAR CENTRAL NORTHERN PALM BEACH
COUNTY...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF INDIANTOWN...MOVING NORTH AT 5
TO 10 MPH.
THIS STORM WILL AFFECT...
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2688 8036 2689 8056 2696 8055 2696 8044
2696 8043 2696 8033
TIME...MOT...LOC 2008Z 190DEG 9KT 2694 8045
BAXTERSpecial weather statement, May 18, 5:41 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 541 PM EDT MON MAY 18 2009 FLZ073-074-182230- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL- 541 PM EDT MON MAY 18 2009 ...POSSIBLE FUNNEL CLOUDS WITH STORM IN CENTRAL WESTERN MIAMI-DADE COUNTY... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR SWEETWATER...MOVING NORTHWEST AT 10 MPH. THIS STORM WILL AFFECT... MICCOSUKEE RESORT... AND SURROUNDING COMMUNITIES. A NATIONAL WEATHER SERVICE EMPLOYEE SPOTTED A FUNNEL CLOUD TO THE NORTHWEST OF THE OFFICE ASSOCIATED WITH THE STORM NEAR SWEETWATER. THIS STORM MAYBE PRODUCE ADDITIONAL FUNNEL CLOUDS. LAT...LON 2577 8065 2596 8051 2578 8037 2573 8041 TIME...MOT...LOC 2138Z 123DEG 9KT 2576 8041 BAXTER
Special weather statement, May 18, 6:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 627 PM EDT MON MAY 18 2009 FLZ073-182315- INLAND MIAMI-DADE FL- 627 PM EDT MON MAY 18 2009 ...POSSIBLE FUNNEL CLOUDS WITH LINE OF STORMS IN CENTRAL WESTERN MIAMI-DADE COUNTY... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MICCOSUKEE RESORT TO REDLAND...MOVING WEST AT 5 MPH. THESE STORMS WILL AFFECT... INTERSECTION KROME AND KENDALL DRIVE... MICCOSUKEE RESORT... AND SURROUNDING COMMUNITIES. DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE OF STORMS...AND COULD PRODUCE FUNNEL CLOUDS AT ANYTIME. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2584 8041 2552 8048 2552 8068 2586 8060 TIME...MOT...LOC 2224Z 083DEG 3KT 2582 8047 2556 8053 BAXTER
Special weather statement, May 18, 7:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
715 PM EDT MON MAY 18 2009
FLZ073-075-190015-
MAINLAND MONROE FL-INLAND MIAMI-DADE FL-
715 PM EDT MON MAY 18 2009
...STRONG THUNDERSTORMS MOVING ACROSS TOWARD MAINLAND MONROE FROM
THE GULF WATERS...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WILDERNESS WATERWAY SOUTH TO 8 MILES SOUTHWEST OF MIDDLE CAPE
SABLE...MOVING EAST AT 5 TO 10 MPH.
THESE STORMS WILL AFFECT...
NORTHWEST CAPE SABLE...
MIDDLE CAPE SABLE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2523 8118 2534 8115 2534 8110 2529 8107
2529 8104 2528 8105 2529 8100 2524 8096
2525 8095 2527 8098 2530 8096 2539 8115
2548 8117 2550 8121 2555 8120 2556 8086
2514 8090 2512 8109
TIME...MOT...LOC 2315Z 270DEG 6KT 2548 8115 2511 8125
BAXTERSpecial weather statement, May 18, 7:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
748 PM EDT MON MAY 18 2009
FLZ068-168-172-190030-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-
748 PM EDT MON MAY 18 2009
...THUNDERSTORMS AFFECTING COASTAL AREAS OF BROWARD COUNTY WITH
POSSIBLE WATERSPOUTS NEAR THE BEACH...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
HILLSBORO BEACH TO LAUDERDALE BY THE SEA...MOVING NORTH AT 10
MPH.
THESE STORMS WILL AFFECT...
LAUDERDALE BY THE SEA...
SEA RANCH LAKES...
POMPANO BEACH...
LIGHTHOUSE POINT...
AND SURROUNDING COMMUNITIES.
THESE STORMS CAN PRODUCE WATERSPOUTS THAT COULD MOVE ONSHORE BEFORE
DISSIPATING. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN
ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON
THESE STORMS.
LAT...LON 2638 8007 2629 8007 2618 8010 2613 8010
2611 8014 2644 8010 2643 8006 2639 8006
TIME...MOT...LOC 2346Z 207DEG 7KT 2634 7997 2619 8009
BAXTERSpecial weather statement, May 18, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 PM EDT MON MAY 18 2009
FLZ074-173-190115-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
821 PM EDT MON MAY 18 2009
...THUNDERSTORMS MOVING ACROSS EAST CENTRAL MIAMI-DADE COUNTY...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI INTERNATIONAL
A/P TO KEY BISCAYNE...MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH.
THESE STORMS WILL AFFECT...
MIAMI INTERNATIONAL A/P...
VIRGINIA GARDENS...
LITTLE HAVANA...
MIAMI SPRINGS...
ALLAPATTAH...
MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE
OF STORMS WHICH COULD PRODUCE FUNNEL CLOUDS AT ANYTIME.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2571 8015 2572 8018 2573 8016 2574 8017
2573 8022 2578 8032 2591 8029 2591 8014
2585 8017 2576 8018 2578 8014 2586 8015
2587 8013 2590 8013 2590 8011 2580 8011
TIME...MOT...LOC 0020Z 205DEG 4KT 2579 8029 2570 8012
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:30 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| May 18, 9:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| May 18, 9:24 PM EDT | Special Marine Warning | MFL | 81 min | |
| May 18, 9:33 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 117 min |
| May 18, 10:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 18, 10:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 18, 11:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 19, 12:00 AM EDT | Special Marine Warning | MFL | 2 hr | |
| May 19, 2:01 AM EDT | Special Marine Warning | MFL | 52 min | |
| May 19, 3:36 AM EDT | Small Craft Advisory | MFL | 24 hr | |
| May 19, 3:52 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| May 19, 2:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| May 19, 3:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| May 19, 4:30 PM EDT | Special Weather Statement | MFL | Broward | 60 min |
| May 19, 5:33 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.